Alert archive / Mississippi / Tornado Warnings in 2005

Tornado Warning 36, NWS New Orleans, LA

April 6, 2005Jackson County, Mississippi

NWS New Orleans, LA issued this tornado warning at Apr 6, 2005, 1:03 PM CDT for Jackson County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 6, 2005, 1:03 PM CDT (18:03 UTC)
Expired
Apr 6, 2005, 1:30 PM CDT
In force
27 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Jackson County, MS

The radar

The Mobile radar (KMOB), 45 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 6, 11:05 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.1 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2005-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1199 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2005-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 199 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1199 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
645 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
199 m²/s²
0-3 km storm-relative helicity
279 m²/s²
Significant tornado parameter
1.2
Supercell composite
8.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLIX 061803
TORLIX
MSC059-061830-
/O.NEW.KLIX.TO.W.0036.050406T1803Z-050406T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
103 PM CDT WED APR 6 2005

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  JACKSON COUNTY IN SOUTHERN MISSISSIPPI
  THIS INCLUDES THE CITY OF ESCATAWPA

* UNTIL 130 PM CDT

* AT 1256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A TORNADO NEAR GULF PARK ESTATES...OR ABOUT NEAR OCEAN
  SPRINGS...MOVING NORTHEAST AT 25 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  VANCLEAVE BY 115 PM CDT
  ESCATAWPA BY 125 PM CDT
  7 MILES SOUTH OF WADE BY 130 PM CDT

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT WEDNESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A TORNADO WATCH
ALSO REMAINS IN EFFECT UNTIL 700 PM CDT WEDNESDAY EVENING FOR
SOUTHERN MISSISSIPPI.

LAT...LON 3050 8886 3034 8876 3049 8842 3072 8842

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Apr 6, 7:00 AM CDT, 6 hours 3 minutes earlier.

Area forecast discussion, Apr 6, 7:00 AM CDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
700 AM CDT WED APR 6 2005

TORNADO WATCH HAS BEEN EXTENDED IN AREA AND TIME. NEW WATCH BOX 130
WILL BE IN EFFECT FROM 12Z TO 18Z(7AM TO 1PM) WILL UPDATE ALL
PRODUCTS TO REFLECT.

.PREVIOUS DISCUSSION...
WILL BE BRIEF AS VARIABLES ARE COMING TOGETHER QUICKLY THIS MORNING
FOR A BAD DAY. STRONG SEVERE LINE OF TS MOVING THROUGH CENTRAL LA
ATTM WITH DAMAGING WINDS. SINGLE CELL DEVELOPMENT IS OCCURRING AHEAD
OF THE LINE IN THE WARM SECTOR AS WELL AND IT LOOKS LIKE THE BEST
AREA TO SEE TORNADIC EVENT WILL BE SE LA AND SOUTHERN MISSISSIPPI. A
TORNADO WATCH IS IN EFFECT UNTIL 10AM. FLOOD WATCH IS ALSO IN EFFECT
AS THE LINE SLOWS DOWN AND MANY TRAINING TS DEVELOP WITH VERY HEAVY
RAIN. WILL BRING ALL SEVERE TS HAZARDS IN THE HWO THIS MORNING.
SMALL CRAFT ADVISORY CONDITIONS WILL EXIST THROUGH TODAY AND TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  76  65  72  55 /  80  30  10  10
BTR  78  65  72  55 /  80  30  00  10
MSY  76  67  76  60 /  80  30  00  00
GPT  72  68  72  63 /  90  50  00  00

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 1 PM FOR ALL SE LA.
     FLOOD WATCH UNTIL 6 PM FOR ALL SE LA.
MS...TORNADO WATCH UNTIL 1 PM FOR EXTREME SOUTHERN MISS.
     FLOOD WATCH UNTIL 6 PM FOR EXTREME SOUTHERN MISS.
SE LA AND MS COASTAL WATERS...SMALL CRAFT ADVISORY FOR ALL COASTAL
     WATERS INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS THROUGH
     TONIGHT.

&&

17
Hazardous weather outlook, Apr 6, 10:30 AM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1030 AM CDT WED APR 6 2005

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-071100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA-
ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA-
UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-
WILKINSON-
1030 AM CDT WED APR 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT
...TORNADO WATCH IN EFFECT FOR THE ENTIRE AREA THROUGH 1 PM...
...FLOOD WATCH IN EFFECT FOR THE ENTIRE AREA THROUGH 6 PM...

THUNDERSTORMS WITH EMBEDDED TORNADOES ARE MOVING EAST ACROSS THE
AREA THIS MORNING IN ADVANCE OF AN APPROACHING COLD FRONT.
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AS
THE COLD FRONT PUSHES EAST THROUGH THE AREA. SOME STORMS MAY BE
SEVERE THIS AFTERNOON. PRIMARY HAZARDS BEING ISOLATED
TORNADOES...DAMAGING WINDS AND LARGE HAIL.

HEAVY RAINFALL...
HEAVY RAINFALL IS EXPECTED TO DEVELOP WITH THE LINES OF
THUNDERSTORMS THIS AFTERNOON AND SPREAD EASTWARD INTO THE
MISSISSIPPI COAST. GENERALLY TWO TO THREE INCHES OF RAINFALL CAN
BE EXPECTED WITH LOCALLY HIGHER AMOUNTS BETWEEN FIVE AND EIGHT
INCHES POSSIBLE IF STORMS TRACK OVER THE SAME AREAS THIS AFTERNOON.

RIVER FLOODING...
SEVERAL AREA RIVERS ARE IN FLOOD ALREADY. ADDITIONAL RAINFALL WILL
ONLY AGGREVATE THE FLOODING PROBLEM TODAY AND NEW CREST HEIGHTS MAY
BE COMPUTED IN ADDITIONAL FORECASTS. PLEASE REFER TO THE LATEST
RIVER STATEMENTS FOR ADDITIONAL INFORMATION.

MARINE...
A SMALL CRAFT ADVISORY IS IN EFFECT FOR COASTAL WATERS FROM
PASCAGOULA TO THE ATCHAFALAYA RIVER FOR SOUTHERLY WINDS TO 20 KNOTS
AND WAVES TO 7 FEET. THIS WILL PRODUCE TIDES OF 1 TO 2 FEET ABOVE
NORMAL ALONG THE MISSISSIPPI AND SOUTHEAST LOUISIANA COASTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

EXCEPT FOR POSSIBLE RIVER FLOODING DUE TO ANTICIPATED HEAVY RAINS
WEDNESDAY. ANOTHER SYSTEM WILL MOVE INTO THE AREA MONDAY WITH A
CHANCE OF SEVERE THUNDERSTORMS AND HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME. HOWEVER...SPOTTERS SHOULD CLOSELY MONITOR
THE DEVELOPING WEATHER SITUATION TODAY AND BE PREPARED FOR
ACTIVATION IF NEEDED.

In the hours before

Local storm report, Apr 6, 12:41 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1241 PM CDT WED APR 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1029 AM     TORNADO          9 S BELLE CHASSE        29.72N 90.00W
04/06/2005                   PLAQUEMINES        LA   EMERGENCY MNGR

            TREES DOWN. POWER LINES DOWN. PORTION OF A ROOF OFF
            BUILDING

&&

LBUCKLIN
Local storm report, Apr 6, 12:43 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1243 PM CDT WED APR 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1124 AM     TORNADO          8 S BELLE CHASSE        29.73N 90.00W
04/06/2005                   PLAQUEMINES        LA   EMERGENCY MNGR

            TOUCHDOWN...4 HOUSES DAMAGED. POWER LINES DOWN.

&&

LBUCKLIN
Local storm report, Apr 6, 12:46 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1246 PM CDT WED APR 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1031 AM     TORNADO          6 S BELLE CHASSE        29.76N 90.00W
04/06/2005                   PLAQUEMINES        LA   EMERGENCY MNGR

            TORNADO TOUCHDOWN...6 MILES SOUTH OG BELLE CHASE FERRY.
            TREES AND BUILDING DAMAGED IN ONE QUARTER MIULE LENGTH BY
            ONE EIGTH MILE WIDTH. ONE HOUSE DESTROYED...SEVERAL
            DAMAGED. TREES BLOWN DOWN.

&&

LBUCKLIN
Local storm report, Apr 6, 12:47 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1247 PM CDT WED APR 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1214 PM     TORNADO          PORT FOURCHON           29.11N 90.19W
04/06/2005                   LAFOURCHE          LA   AMATEUR RADIO

            TORNADO TOUCHDOWN...NO INJURIES

&&

LBUCKLIN
Local storm report, Apr 6, 12:49 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1249 PM CDT WED APR 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     TORNADO          VIOLET                  29.90N 89.89W
04/06/2005                   ST. BERNARD        LA   AMATEUR RADIO

            BUILDINGS DAMAGED IN ST BERNARD PARISH. EXACT LOCATION
            UNKNOWN.

&&

LBUCKLIN
Local storm report, Apr 6, 12:56 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1256 PM CDT WED APR 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     TORNADO          3 W BAY ST. LOUIS       30.31N 89.38W
04/06/2005                   HANCOCK            MS   EMERGENCY MNGR

            ROOF BLOWN OFF BUILDING.

&&

LBUCKLIN

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 6:58 AM CDTTornado WarningLIXPike62 min
Apr 6, 7:54 AM CDTTornado WarningLIXPike, Walthall66 min
Apr 6, 8:13 AM CDTSevere Thunderstorm WarningLIXWilkinson47 min
Apr 6, 8:53 AM CDTTornado WarningLIXWalthall22 min
Apr 6, 8:55 AM CDTSevere Thunderstorm WarningLIXWilkinson50 min
Apr 6, 8:58 AM CDTTornado WarningLIXPike, Walthall32 min
Apr 6, 9:25 AM CDTTornado WarningLIXAmite, Pike35 min
Apr 6, 10:27 AM CDTSevere Thunderstorm WarningLIXHancock, Harrison63 min
Apr 6, 11:31 AM CDTTornado WarningLIXHancock, Harrison29 min
Apr 6, 11:58 AM CDTSevere Thunderstorm WarningLIXHarrison, Jackson62 min
Apr 6, 12:26 PM CDTTornado WarningLIXHarrison, Jackson34 min
Apr 6, 12:50 PM CDTSevere Thunderstorm WarningLIXWilkinson25 min
Apr 6, 1:20 PM CDTSevere Thunderstorm WarningLIXWilkinson25 min
Apr 6, 1:30 PM CDTTornado WarningLIXJackson30 min
Apr 6, 1:53 PM CDTSevere Thunderstorm WarningLIXPike, Walthall22 min
Apr 6, 2:00 PM CDTTornado WarningLIXJackson30 min
Apr 6, 2:25 PM CDTSevere Thunderstorm WarningLIXAmite, Wilkinson20 min
Apr 6, 2:30 PM CDTSevere Thunderstorm WarningLIXWalthall15 min
Apr 6, 2:59 PM CDTSevere Thunderstorm WarningLIXWilkinson16 min
Apr 6, 3:26 PM CDTSevere Thunderstorm WarningLIXAmite, Wilkinson34 min
Apr 6, 4:24 PM CDTSevere Thunderstorm WarningLIXJackson36 min
Apr 6, 6:09 PM CDTFlash Flood WarningLIXJackson3 hr

Nearby

Tornado Warnings in Mississippi, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.